Discussions that mention zarontin

Epilepsy board


Hi Elicia,
I was on Zarontin for 14 years before the doc took me off of it. While I was on it I found I could never keep weight on. I was forever the tooth pick (now I am the opposite lol). I would be very drowsy, tired and often had headaches. Mum said I was quite the aggresive brat from it to and very moody. I had no major reaction to it though just the mild ones. But I did find a list of reactions that is common of Zarontin

ADVERSE REACTIONS FROM ZARONTIN
Gastrointestinal System: Gastrointestinal symptoms occur frequently and include anorexia, vague gastric upset, nausea and vomiting, cramps, epigastric and abdominal pain, weight loss, and diarrhea. There have been reports of gum hypertrophy and swelling of the tongue.
Hemopoietic System: Hemopoietic complications associated with the administration of ethosuximide have included leukopenia, agranulocytosis, pancytopenia, with or without bone marrow suppression, and
eosinophilia.
Nervous System: Neurologic and sensory reactions reported during therapy with ethosuximide have included drowsiness, headache, dizziness, euphoria, hiccups, irritability, hyperactivity, lethargy, fatigue, and ataxia. Psychiatric or psychological aberrations associated with ethosuximide administration have included disturbances of sleep, night terrors, inability to concentrate, and aggressiveness. These effects may be noted particularly in patients who have previously exhibited psychological abnormalities. There have been rare reports of paranoid psychosis, increased libido, and increased state of depression with overt suicidal intentions.
Integumentary System: Dermatologic manifestations which have occurred with the administration of ethosuximide have included urticaria, Stevens-Johnson syndrome, systemic lupus erythematosus, pruritic
erythematous rashes, and hirsutism.

Hope this is of some help to you
Lori :cool:
Hi,
I was also on Zarontin for 12 years, I was a young teenager when I first went on it and my mum also says I had mood swings, but most teenagers do, but I do remember being extremely tired all the time and towards the end severe depression. I was fully controlled on it, I was told when they wanted to change me off them that it was a an older drug with many side effects that could be replaced with newer more favourable. I do believe Tegratol is one of these, but it didn't suit me. Good luck
Karen-Ann